Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 200, NWS Fort Worth, TX

June 12, 2021Cooke County, Montague County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2021, 4:40 AM CDT for Cooke County, Montague County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2021, 4:40 AM CDT (09:40 UTC)
Expired
Jun 12, 2021, 5:45 AM CDT
In force
65 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
65.0 mph

Counties Cooke County, TX, Montague County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 139 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:18 AM CDTTSTM WND GST 611 Nne Bowie, TX61 MPH MEASURED ON HOME ANEMOMETER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2371 J/kg
Mixed-layer CIN
-368 J/kg
Mixed-layer LCL
1422 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

905 
WUUS54 KFWD 120940
SVRFWD
TXC097-337-121045-
/O.NEW.KFWD.SV.W.0200.210612T0940Z-210612T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
440 AM CDT Sat Jun 12 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Montague County in north central Texas...
  Cooke County in north central Texas...

* Until 545 AM CDT.

* At 436 AM CDT, severe thunderstorms were located along a line
  extending from near Wilson to 7 miles northeast of Grady to near
  Terral, moving southeast at 40 mph.

  HAZARD...65 mph wind gusts and quarter size hail.

  SOURCE...Multiple automated weather sites in southern Oklahoma 
           have measured 55 mph to 65 mph winds. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Gainesville, Bowie, Nocona, Muenster, St. Jo, Lindsay, Callisburg,
  Forestburg, Sunset, Stoneburg, Lake Kiowa, Ray Roberts Park Johnson
  Branch and Valley View.

This includes Interstate 35 between mile markers 483 and 503.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

These storms have a history of producing widespread 60 to 65 mph 
winds across Oklahoma. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows! If on or near Lake Kiowa or Lake Ray 
Roberts, get away from the water and move indoors or inside a 
vehicle. Do not be caught on the water in a thunderstorm. High winds 
and waves can capsize boats.

&&

LAT...LON 3390 9758 3391 9746 3383 9746 3382 9738
      3388 9730 3386 9726 3392 9721 3376 9719
      3372 9711 3382 9705 3385 9709 3384 9703
      3395 9698 3395 9695 3342 9695 3344 9784
      3389 9798 3385 9785 3399 9769
TIME...MOT...LOC 0936Z 310DEG 34KT 3419 9736 3407 9754 3395 9790 

HAIL...1.00IN
WIND...65MPH
$$

Bain
1 follow-up statement
777 
WWUS54 KFWD 121048
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
548 AM CDT Sat Jun 12 2021

TXC097-337-121058-
/O.EXP.KFWD.SV.W.0200.000000T0000Z-210612T1045Z/
Montague TX-Cooke TX-
548 AM CDT Sat Jun 12 2021

...THE SEVERE THUNDERSTORM WARNING FOR MONTAGUE AND COOKE COUNTIES
HAS EXPIRED...
            
The storms which prompted the warning have weakened below severe
limits. Therefore the warning has been allowed to expire. However
small hail, gusty winds and heavy rain are still possible with these
thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Fort Worth.

LAT...LON 3390 9758 3391 9746 3383 9746 3382 9738
      3388 9730 3386 9726 3392 9721 3376 9719
      3372 9711 3382 9705 3385 9709 3384 9703
      3395 9698 3395 9695 3342 9695 3344 9784
      3389 9798 3385 9785 3399 9769
TIME...MOT...LOC 1048Z 310DEG 34KT 3375 9674 3363 9692 3351 9728 

$$

Bain

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:55 AM CDT, 45 minutes earlier.

Area forecast discussion, Jun 12, 3:55 AM CDT, 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
355 AM CDT Sat Jun 12 2021

...New Long Term...

.SHORT TERM... /Issued 137 AM CDT Sat Jun 12 2021/
/Today and Tomorrow/

Showers and thunderstorms ahead of a cold front across central
Oklahoma continue to slowly diminish as this activity dives
southward. VWP at 925mb does indicate 20 to 25 knots of low level
southerly flow across North Texas and central Oklahoma, and this
may be transporting sufficient quantities of greater theta-e air
such that the complex has been able to maintain its journey
southward. Our evening balloon showed an even stronger cap than
that indicated at OUN and so I do expect this stronger capping to
be the ultimate demise of this complex. However, 20-30 PoP still
appears appropriate with the greatest rain/storm chances near/
north of the US HWY 380 corridor as the storm complex has a well
established cold pool. Severe weather is not expected and the main
hazard will be gusty outflow winds, occasional lightning, and
brief moderate rain.

Other than low level stratus invading Central Texas and portions
of East Texas this morning, high level clouds will stream in
from the north. Highs this afternoon are still expected to be
similar to yesterday with widespread 90-degree heat; however, if
cloud cover remains dense through peak heating this afternoon,
MaxT grids will need to be adjusted downward. Slightly cooler
conditions are possible across Northeast Texas where convective
outflow may turn winds more northeasterly. The greatest heat index
values across the area shake out to be in the 100 to 103 degree
range. As a result, we will forgo the issuance of a Heat Advisory.
The heart of mid-level ridge will be across El Paso and this may
mean a slightly less subsident air across North Texas. With the
airmass becoming uncapped and the presence of a mesoscale
boundary, there's a low risk that showers and a few thunderstorms
may pop up mainly east of US HWY 75 and north of I-20. Severe
weather does not appear likely, but I cannot rule out some gusty
downburst winds if storms develop.

Showers and storms will be diurnally driven and Saturday night
will be quiet weather-wise. With the surface pressure loosening
and modest low level moist convergence along the diffuse front/
outflow, there could be limited fog potential across Northeast
Texas. For now, I'll omit the mention in the worded forecast, but
we'll take another look at this later in the morning.

West of our region, showers and storms are expected to develop and
move eastward during the pre-dawn hours on Sunday. At the present
time, weak low-level flow will likely mean that precipitation
diminishes before arriving into the Big Country; however, I'll
advertise a 10 PoP for locales west of I-35 in the event that
convection persists a little longer than currently expected. Gusty
outflow may arrive from the west, however, as the main convective
elements diminish just prior to sunrise Sunday. Sunday afternoon
will remain hot and humid. While no Heat Advisory is planned,
individuals are still urged to exercise their heat safety
protocols.

Bain

&&

.LONG TERM... /NEW/
/Monday Through Friday/

Our 500mb high will retrograde into the Four Corners region,
steadily intensifying to near 600dm by the middle of the upcoming
week. These mid-level heights could set a new record for a
subtropical ridge this far poleward this early in the season. Its
axis will knife into southern Canada where the Prairie Provinces
may see temperatures close to 100F. The flow above the Lone Star
State will reorient to a more northerly direction (with a bit of
an easterly component at times). While this would ostensibly cool
temperatures and introduce rain chances, the strengthening
anticyclone will maintain our mid-level heights. As a result,
daytime temperatures will continue to be a few degrees above
normal through the middle of the week. Slightly drier trajectories
from the east and northeast will help diminish dew points, but
reduced wind speeds may actually worsen potential heat stress.

Extended guidance is acknowledging that this subsident atmosphere
will likely perpetuate our rain-free period, but isolated
afternoon convective initiation will still be possible near our
southeast frontier. In addition, the northerly flow may allow
nocturnal complexes to invade during the morning hours. Unlike the
low-level jet driven systems in recent weeks, unfavorable inflow
would require a significant cold pool for any potential intrusions
next week. These subtleties are difficult to project at multi-
day time scales, and as a result, the forecast will not include
any PoPs to address the potential.

When the ridge is near its peak strength, a shortwave will make
landfall in the Pacific Northwest and race into the Prairie
Provinces. This will deamplify and gradually weaken the high late
in the week. While this would not mean a drastic chance to our
sensible weather, daytime temperatures will finally moderate, and
rain chances will return in time for the weekend.

25

&&

.AVIATION... /Issued 137 AM CDT Sat Jun 12 2021/
/06 UTC TAF Cycle/

Concerns---MVFR stratus and low convective potential.

VFR is advertised at D10 TAFs with a reasonable risk for MVFR at
Waco. Stratus is likely to invade KACT just prior to sunrise.
Veered flow just above the surface should keep MVFR cigs to the
south and east of the Metroplex TAFs. VFR is expected after 18
UTC at all sites with mid/upper level clouds invading from the
north. SHRA/TSRA north of KOKC continues to weaken, and it
appears unlikely that convection will struggle to make it much
past the Red River. The potential for a wind shift to the north
also appears low (though non-zero), and for now, southerly flow is
expected to prevail through most of the TAF period. SHRA and a
few TSRA may clutter the Bonham arrival route this afternoon.
SHRA/TSRA is forecast to develop across West Texas and move
eastward late this afternoon into tonight. This activity will
weaken as it treks toward North Texas, and at this time, I don't
anticipate any precipitation at Metroplex TAFs. However, winds may
temporarily shift to the west just before 12 UTC Sunday as
outflow progresses eastward.

Bain

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    93  77  93  76  96 /  10   5   5   5   5
Waco                93  75  94  75  94 /   5   5   5   5   5
Paris               90  75  92  73  92 /  20  10  10   0   0
Denton              92  74  93  72  93 /  10  10   5   5   5
McKinney            91  75  92  73  93 /  10   5   5   5   0
Dallas              94  78  93  77  96 /  10   5   5   5   5
Terrell             91  75  92  74  93 /  10   5  10   5   5
Corsicana           92  75  93  75  94 /  10   5  10   5   5
Temple              93  74  94  73  94 /   0   5   5  10  10
Mineral Wells       94  73  94  72  94 /  10  10   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 12, 2:50 AM CDT, 1 hour 50 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
250 AM CDT Sat Jun 12 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-130800-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
250 AM CDT Sat Jun 12 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
There is a chance for thunderstorms north of I-20 during the predawn
hours this morning. There is another low risk for thunderstorms
across parts of East Texas this afternoon. Severe weather is not
expected but strong outflow winds cannot be ruled out.

Heat index values will range between the upper 90s to near 103 this
afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Heat index values will continue to top 100 degrees across much of
the region early next week.

A few afternoon thunderstorms may occur across portions of Central
and East Texas Sunday and Monday.

Low thunderstorm chances will return next week, primarily during the
afternoon across parts of Central and East Texas. Thunderstorm
chances will return on Friday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 5:03 AM CDTSpecial Weather StatementFWDFannin, Grayson57 min
Jun 12, 5:42 AM CDTSpecial Weather StatementFWDCollin, Denton, Wise48 min
Jun 12, 6:08 AM CDTSpecial Weather StatementFWDDelta, Hunt, Lamar22 min
Jun 12, 6:30 AM CDTSpecial Weather StatementFWDCollin, Hunt, Rockwall30 min
Jun 12, 7:14 AM CDTSpecial Weather StatementFWDDenton31 min
Jun 12, 7:44 AM CDTSpecial Weather StatementFWDDenton16 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.